Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Tapering from Klonopin  (Read 178 times)

0 Members and 1 Guest are viewing this topic.

Offline wolf44

  • Newbie
  • *
  • Posts: 46
  • Country: us
  • Rec's: 0
  • Gender: Male
    • Poke This Member
Tapering from Klonopin
« on: June 13, 2014, 11:26:10 AM »
So I am currently tapering off from Klonopin. I was on it for about 2 months. I originally started with 1 1/2 pills everyday. I eventually went down to one pill a day. Now my doctor wants me to decrease a half every 4 days. To me that seems too quick. I am currenty 3 days into only 1/2 a pill at night. I have noticed the increase in anxiety but does anyone think there will be withdraw symptoms? I am going to probably take a week or more per taper instead of the 4 days. I do not need to have a rebound then get stuck on this stuff more. Any suggestions or thoughts?

 :spineyes:
Bookmark and Share
"We spent half our life crawling around the bottom of a glass bowl, and we ain't going back." Raphael TMNT

The past is all that's gone,
The future is yet to come.
This moment is all our own.
We should live this way,
Just building up our day,
Now and forever.
-Eiffel 65 Song

Offline insights

  • Hero Member
  • *****
  • Posts: 4271
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Tapering from Klonopin
« Reply #1 on: June 13, 2014, 05:53:27 PM »
Now my doctor wants me to decrease a half every 4 days. To me that seems too quick.

It may be a little too quick, though given you have only been taking it for 2 months it's possible you haven't yet become dependent.

Quote
I have noticed the increase in anxiety but does anyone think there will be withdraw symptoms?

It could be withdrawal, though I would have expected other symptoms, or it could just be the underlying anxiety reasserting itself. How are you managing it now that Klonopin is being discontinued?

Quote
I am going to probably take a week or more per taper instead of the 4 days.

Under the circumstances, delaying dose reductions beyond 7 days probably won't reduce any withdrawal symptoms any more, but could reinforce dependence.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline wolf44

  • Newbie
  • *
  • Posts: 46
  • Country: us
  • Rec's: 0
  • Gender: Male
    • Poke This Member
Re: Tapering from Klonopin
« Reply #2 on: June 15, 2014, 05:12:27 PM »
Thanks for the reply. I am currently eating healthy, meditation, trying to exercise but still battling chest pain. I am also see a therapist. I have noticed that my hands are shaking a little more and ringing in my ear at night. My biggest problem is trying get the chest pain resolved. I see my doctor tomorrow and will proceed with weening off.
Bookmark and Share
"We spent half our life crawling around the bottom of a glass bowl, and we ain't going back." Raphael TMNT

The past is all that's gone,
The future is yet to come.
This moment is all our own.
We should live this way,
Just building up our day,
Now and forever.
-Eiffel 65 Song

Offline i960

  • Full Member
  • ***
  • Posts: 112
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Tapering from Klonopin
« Reply #3 on: June 15, 2014, 07:02:55 PM »
You start with heightened anxiety. Klonopin gets involved as a CNS depressant and GABAA modulator - it brings down the anxiety. You then start rolling off the klonopin which results in the body having benzodiazepine withdrawal and anxiety goes up again. The desire to take klonopin increases again. Baseline anxiety may have even decreased during this period but chemically induced anxiety may shadow what appears to be normal anxiety when it isn't.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
18 Replies
24702 Views
Last post April 07, 2009, 10:22:31 AM
by Jules1963
1 Replies
1550 Views
Last post March 13, 2011, 07:30:21 AM
by Cuchculan
1 Replies
1821 Views
Last post January 12, 2012, 12:20:18 PM
by nyiaca12
2 Replies
1137 Views
Last post March 06, 2012, 03:28:50 AM
by constantmover
5 Replies
800 Views
Last post March 27, 2013, 10:43:24 PM
by wilson11

anything